How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

I was on 75mg pregabalin . I had to taper off it

Customer Question

I was on 75mg pregabalin for 3months. I had to taper off it because it caused me to have stomach problems. My neurologist advised me to reduce down to 50 mg for 10 days then take 25mg for 10 days & come off completely. Ever since my last dose I've been experiencing the following withdrawal symptoms; hot sweats, cold sweats, jittery, irritable, few headaches, nausea, loss of appetite, upset stomach, racing heartbeats at night which don't last long. How long will this last. ? I've tappered down so can't understand why getting all these symptoms. Just feel achy, like I've got the flu.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. SH replied 2 years ago.
Hi there.
Thank you for your question.
I will be helping you out with your queries.
Why were you put on pregabalin in the first place? I mean what were your symptoms prior to being put on pregabalin?
Also mention your age and gender.
Please let me know.
Customer: replied 2 years ago.
I'm 34 female. I was put on it as had a lot of soreness at back of eyes & neurologist classed that as a pain & put me on it to see if it will help settle down the nerves.
Expert:  Dr. SH replied 2 years ago.
I am sorry to learn that you are suffering so much because of withdrawal symptoms.
Most of these symptoms will usually go away in around five to seven days.
So I would not worry too much.
If your symptoms persist then you would need to be seen as you may require some help in terms of medications to help calm you down.
Medications in form of benzodiazepines like alprazolam may help will usually help with your symptoms.
Let me know if you have more questions.
I would appreciate it if you rate me by clicking on one of the rating options below.
Kind regards
Customer: replied 2 years ago.
It's been 10 days now & still feel the same. I can't take anymore drugs as my stomach is inflammed as that's why I had to come off pregabalin. Why am I getting these symptoms if I tapered down from the advice of my neurologist ? Can the symptoms last more than 7 days ? I was only on a low dose for a short time.
Expert:  Dr. SH replied 2 years ago.
Withdrawal symptoms can sometimes happen even after withdrawing from the medication slowly.
The best way to withdraw from any medication is to reduce the dose by 10% every week, so it could be that you withdrew a little faster than was required in your case.
Symptoms can last for more than seven days.
You should have been on the low dose for a longer period of time I feel and you should have reduced the dose more slowly than what you eventually did.
Customer: replied 2 years ago.
I just followed the guidance from my neurologist. I started 75mg from early jan till mid feb, he then told me to come down to 50mg for 10 days the to come down to 25mg. I asked him if I need to take a dose & miss a day inbetween for an extra week & he said no completely stop so I did. Will my symptoms eventually go ??
Expert:  Dr. SH replied 2 years ago.
Yes your symptoms will and should eventually go away.
Customer: replied 2 years ago.
So has my neurologist advised me wrong about coming down on the doses for 10 days on each ? Do u av a rough idea on how long withdrawal lasts. ?
Expert:  Dr. SH replied 2 years ago.
Withdrawal symptoms should have gone away by now.
I would like that you should be seen for these symptoms.
Sometimes withdrawal symptoms can last for two to three weeks.
But I would recommend that you be seen.
Customer: replied 2 years ago.
Ok I'm seeing my GP tmoz, will see what he says. I'm hoping they will eventually go as I don't want to take anymore tablets as having bad acid reflux problems.
Expert:  Dr. SH replied 2 years ago.
You can take medications for acid reflux like over-the-counter zantac 150 mg twice daily.
Please rate me by clicking on one of the smilies below as that is the only way I am credited for helping you out.
Customer: replied 2 years ago.
Will I hopefully start to feel better in 2-3 weeks time then ? The symptoms won't go into months ? Is this about right as I didn't stop abruptly ? And on a low dose for a short time ?
Expert:  Dr. SH replied 2 years ago.
Yes you will start feeling better in about two to three weeks time, most likely.
It won't be months
Customer: replied 2 years ago.
It's been 10 days so far so I'm hoping things will improve by end of next week. Shall I say one month max ? I'm so glad that I'm not stuck with these symptoms. I'm on lansoporazole 30mg for my acid reflux but been on then for 5 weeks & no improvement. It's inly been a week without pregabalin so do u think that's why stomach hasn't improved ? I'm getting breathing difficulties & sore throat problems from acid. I can also feel a little lump at centre end of eseophagus.
Expert:  Dr. SH replied 2 years ago.
Can you please rate me by clicking on one of the smilies before we proceed.
Thank you.
Customer: replied 2 years ago.
Can u reply first please ?
Expert:  Dr. SH replied 2 years ago.
It's been 10 days so far so I'm hoping things will improve by end of next week. Shall I say one month max?
Yes one month max. I am hopeful these symptoms should go away in time.
I'm so glad that I'm not stuck with these symptoms. I'm on lansoporazole 30mg for my acid reflux but been on then for 5 weeks & no improvement. It's inly been a week without pregabalin so do u think that's why stomach hasn't improved?
I think that it may also have something to do with you thinking about it too much and your anxiety getting the better of you.
Symptoms like what you are having can happen due to a lot of anxiety as well.
Dr. SH and 3 other Medical Specialists are ready to help you
Customer: replied 2 years ago.
My stomach acid has been caused by the meds I was taking not anxiety.
Expert:  Dr. SH replied 2 years ago.
Yes it was medications I agree but anxiety may have played some part as well.